MAUDE Adverse Event Report: THORATEC CORPORATION SYSTEM CONTROLLER, HM 3, LOW FLOW 2.0; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION SYSTEM CONTROLLER, HM 3, LOW FLOW 2.0; VENTRICULAR (ASSIST) BYPASS
Model Number 106531LF2
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No additional information has been provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
Related manufacturer report number: 2916596-2023-06963.It was reported that the patient's pump turned off.The patient recalled waking up and changing their batteries, but the pump did not restart and suspected it had been off for 30 minutes.The patient was brought to the hospital for medical management.It was later reported that no cause for the pump stop had been identified.The patient's left ventricular assist device (lvad) was decommissioned on (b)(6) 2023, and the patient remained off of lvad support as of (b)(6) 2023.The plan of care was medical management.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported pump stop was not able to be determined.The system controller, serial number (b)(6), was not returned for evaluation and no log files were provided for review.Multiple attempts were made to obtain additional information (including the log files) from the customer regarding the event; however, no additional information was provided, and no additional follow-up attempts will be performed.A specific cause for the reported event could not be conclusively determined through this evaluation.The device history records were reviewed, and the records revealed the system controller was manufactured in accordance with manufacturing and quality assurance specifications.Heartmate 3 patient handbook under section 5 ¿alarms and troubleshooting¿ and heartmate 3 instructions for use, under section 7 ¿alarms and troubleshooting¿ explain all alarms and the proper actions to take if the alarms cannot be resolved.Heartmate 3 patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
SYSTEM CONTROLLER, HM 3, LOW FLOW 2.0
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key17861981
Report Number2916596-2023-06964
Device Sequence Number6135204
Product Code DSQ
UDI-Device Identifier05415067031105
UDI-Public05415067031105
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/23/2024
Device Model Number106531LF2
Device Lot Number8855779
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer03/18/2024
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Patient Weight66 KG